Homework Help

In what ways does drug addiction affect one's physical appearance?

user profile pic

wahrheit | Student, Grade 9 | eNotes Newbie

Posted December 8, 2011 at 7:01 AM via web

dislike 1 like

In what ways does drug addiction affect one's physical appearance?

4 Answers | Add Yours

user profile pic

chickflik999 | High School Teacher | (Level 1) Assistant Educator

Posted September 2, 2012 at 12:57 AM (Answer #1)

dislike 1 like

Drug addition, which may also be referred to as substance abuse, has a number of effects on one's appearance. One of the major changes in appearance would be a significant gain or loss of weight. The change in weight usually happens over a short period of time. Individuals who abuse drugs also experience skin changes. While the drug is in their system, their skin may appear red. The skin may also take on a blotchy appearance, because blood pressure is increased.

Individuals who have a substance disorder also tend to neglect their personal hygience, leading to a disheveled appearance, body odor, and greasy hair. Individuals with substance abuse problems may also have a greater number of scabs and cuts on their face and body. This can be caused by picking at the skin due to withdrawal symptoms or hallucinations. As the drugs impact the body, they reduce the body's ability to heal these injuries.

Sources:

user profile pic

danielle615 | Student, Grade 10 | (Level 1) eNoter

Posted December 15, 2011 at 4:23 AM (Answer #2)

dislike 0 like

I am no expert but I've seen the damages caused by drug addiction. Some lose teeth, have bad little habits, some even scratch their face so they have scars, drastic weight loss, body odor, greasy hair, gum disease, bad cough (usually thick and loud), and confusion and slower reactions to things.

user profile pic

thatloser | Student, Undergraduate | (Level 1) eNoter

Posted December 15, 2011 at 1:06 PM (Answer #3)

dislike 0 like

kid, don't do drugs. You'll always be better off. Unless you like looking gross and smelling bad!

user profile pic

wyosmee | eNotes Newbie

Posted January 4, 2012 at 4:52 AM (Answer #4)

dislike 0 like

Easy weight loss... so easy to get thinner!  Less self conscious so you can flaunt that new skinny body in skimpy clothes!  Ohhh, but all of that comes with a few side effects...

Hair loss, rotting teeth, sores covering the skin, constant picking of the skin and/or hair, depressed eyes and cheeks (I dont' mean sad, I mean your cheeks and eyes look like pits in your face).  

See www.methproject.org.  It isn't just a bunch of catchy billboards and commercials.  This is really what happens to people who use meth. 

 

Join to answer this question

Join a community of thousands of dedicated teachers and students.

Join eNotes